Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 103, NWS North Platte, NE

June 19, 2011Keith County, Lincoln County, Perkins County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2011, 6:25 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 6:25 PM MDT (00:25 UTC)
Expired
Jun 19, 2011, 7:15 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Keith County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:04 PM MDTTornado WatchSPC7 hr
Jun 19, 5:10 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1157 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
2.2
Supercell composite
17.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS53 KLBF 200025
SVRLBF
NEC101-111-135-200115-
/O.NEW.KLBF.SV.W.0103.110620T0025Z-110620T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 815 PM CDT/715 PM MDT/

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WALLACE...OR 25 MILES NORTHWEST OF HAYES CENTER...AND MOVING NORTH
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 750 PM CDT.
  SUTHERLAND AND SARBEN AROUND 655 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
25 MILE MARKER 90 AND INTERSTATE 80 MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4132 10154 4130 10086 4071 10084 4070 10152
TIME...MOT...LOC 0025Z 185DEG 34KT 4089 10120
WIND...HAIL 60MPH 1.00IN

$$

POWER!
4 follow-up statements
328 
WWUS53 KLBF 200036
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT SUN JUN 19 2011

NEC101-111-135-200115-
/O.CON.KLBF.SV.W.0103.000000T0000Z-110620T0115Z/
KEITH NE-LINCOLN NE-PERKINS NE-
736 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PERKINS...WESTERN LINCOLN AND EASTERN KEITH COUNTIES UNTIL 815 PM
CDT/715 PM MDT/...

AT 733 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF WALLACE...OR 27 MILES SOUTHWEST OF NORTH PLATTE...MOVING
NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 755 PM CDT.
  SARBEN AROUND 700 PM MDT.
  SUTHERLAND AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST PERKINS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4132 10154 4130 10086 4071 10084 4070 10152
TIME...MOT...LOC 0035Z 185DEG 29KT 4094 10120
WIND...HAIL 60MPH <.75IN

$$

POWER
451 
WWUS53 KLBF 200048
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT SUN JUN 19 2011

NEC101-111-135-200115-
/O.CON.KLBF.SV.W.0103.000000T0000Z-110620T0115Z/
KEITH NE-LINCOLN NE-PERKINS NE-
748 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PERKINS...WESTERN LINCOLN AND EASTERN KEITH COUNTIES UNTIL 815 PM
CDT/715 PM MDT/...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SUTHERLAND
RESERVOIR STATE RECREATION AREA...OR 24 MILES WEST OF NORTH PLATTE...
MOVING NORTH AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 755 PM CDT.
  SARBEN AROUND 700 PM MDT.
  SUTHERLAND AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN 
SOUTHEAST PERKINS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4132 10154 4130 10086 4071 10084 4070 10152
TIME...MOT...LOC 0047Z 185DEG 29KT 4104 10119
WIND...HAIL 60MPH <.75IN

$$

POWER
817 
WWUS53 KLBF 200058
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT SUN JUN 19 2011

NEC101-111-135-200115-
/O.CON.KLBF.SV.W.0103.000000T0000Z-110620T0115Z/
KEITH NE-LINCOLN NE-PERKINS NE-
758 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PERKINS...WEST CENTRAL LINCOLN AND EASTERN KEITH COUNTIES UNTIL 815
PM CDT/715 PM MDT/...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SUTHERLAND
RESERVOIR STATE RECREATION AREA...OR 25 MILES WEST OF NORTH PLATTE...
MOVING NORTH AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUTHERLAND RESERVOIR STATE RECREATION AREA AND PAXTON AROUND 710 PM
  MDT.
  SARBEN AND SUTHERLAND AROUND 815 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
INTERSTATE 80 MILE MARKER 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST PERKINS COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4132 10154 4130 10086 4092 10084 4077 10153
TIME...MOT...LOC 0056Z 176DEG 19KT 4104 10122
WIND...HAIL 60MPH <.75IN

$$

POWER
200 
WWUS53 KLBF 200108
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT SUN JUN 19 2011

NEC101-111-135-200118-
/O.EXP.KLBF.SV.W.0103.000000T0000Z-110620T0115Z/
KEITH NE-LINCOLN NE-PERKINS NE-
808 PM CDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS...WEST CENTRAL
LINCOLN AND EASTERN KEITH COUNTIES WILL EXPIRE AT 815 PM CDT/715 PM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4132 10154 4130 10086 4092 10084 4077 10153
TIME...MOT...LOC 0108Z 176DEG 19KT 4110 10123

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:29 PM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 19, 2:29 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT SUN JUN 19 2011

.SYNOPSIS...
H5 LOW OVER THE MARITIMES WITH WITH RIDGING INTO THE GREAT
LAKES AND A CLOSED LOW OVER ALBERTA WITH DEEP TROUGH INTO THE
GREAT BASIN. JET STREAK ROUNDING THE TROUGH INTO THE NEBRASKA
PANHANDLE AND ASSOCIATED PRECIPITATION ECHOES ALONG WEST TO EAST 800H
BOUNDARY. SURFACE LOW PRESSURE OVER NORTHWEST SOUTH DAKOTA AND
DEEPENING LOW PRESSURE OVER EASTERN COLORADO.

&&

.DISCUSSION...
BELOW NORMAL TEMPERATURES AND WET IN THE NEAR TERM. MODELS ARE HAVING
SOME PROBLEMS WITH FOCUS AREA FOR CONVECTION IN THE NEAR TERM. NAM
PUSHES FOCUS NORTH INTO THE DAKOTAS WHILE GFS HOLDS BACK WITH
FOCUS OVER SOUTHWEST NEBRASKA AND THEN SHIFTING IT NORTH INTO THE
NEBRASKA SANDHILLS WITH THE WARM FRONT THROUGH THE EVENING AND
INTO THE DAKOTAS MONDAY MORNING. SURFACE PLOT AND MSAS SUPPORTS
SPLIT SURFACE LOW AT THE MOMENT. AS THE TROUGH MOVES OUT OF THE
ROCKIES AND ONTO THE PLAINS LOW OVER EASTERN COLORADO WILL DEEPEN
AND BE THE DOMINATE FOCUS FOR CONVECTION MORE CLOSELY MIRRORING
THE GFS SOLUTION. WILL TREND TOWARDS THIS MODEL ESPECIALLY WITH
THE QUANTITATIVE PRECIPITATION FORECAST. PWS ON THIS MORNINGS
SOUNDING 0.94 AND 1.27 AT KOAX. STRONG WESTERLY COMPONENT TO
MOISTURE ADVECTION THROUGH THE AFTERNOON AND EVENING...GFS PWS
INCREASING TO AROUND 1.5 INCHES WHICH IS 99TH PERCENTILE FOR ALL
TIME PWS AND ABOVE 2 STANDARD DEVIATIONS FOR THIS TIME OF YEAR.
STORM MOTION 270 AT 9KTS. BUFKIT SOUNDINGS FOR WESTERN NEBRASKA
SHOWING SIMILAR VALUES WITH SLOW STORM MOTIONS GOOD SET UP FOR
HEAVY RAIN. CAPE ON THIS MORNINGS SOUNDING 3000J/KG WITH SB LIS
-8. TRIPLE POINT LOOKS TO BE INITIALLY OVER NORTHWEST KANSAS
SOUTHWEST NEBRASKA THIS AFTERNOON WITH INVERTED TROUGH ACROSS
WESTERN NEBRASKA INTO BLACKHILLS. LARGE HAIL DAMAGING WINDS AND
VERY HEAVY RAIN WITH STORMS FURTHER NORTH ACROSS WESTERN NEBRASKA.
THE BEST HEAVY RAIN POTENTIAL WILL COME THROUGH THE DAY MONDAY AS
THE SURFACE LOW AND THE UPPER LOW BECOME STACKED OVER WESTERN
NEBRASKA WITH FOCUS ON WESTERN NEBRASKA SANDHILLS. THIS WILL BE
OVER PORTIONS OF THE NORTH PLATTE RIVER BASIN BUT WITH REDUCTIONS
IN CFS FROM KINGSLEY SHOULD BE A WASH BUT SEE HYDROLOGY SECTION
FOR MORE DETAILED DISCUSSION. WINDS WILL BECOME A CONCERN MONDAY
NIGHT INTO TUESDAY. WILL HAVE TO BE WATCHED FOR AN ADVISORY. SYSTEM
WILL SHEAR OUT THROUGH NORTHEAST NEBRASKA TUESDAY WITH SHOWERS AND
THUNDERSTORMS CONTINUING OVER NORTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA THROUGH TUESDAY NIGHT.

IN THE EXTENDED SLOW MOVING UPPER SYSTEM MOVES TO THE EAST AWAY
FROM FORECAST AREA. SOME WRAPAROUND SHOWERS AND CLOUDS MAY LINGER
ESPECIALLY OVER THE NORTHEAST FORECAST AREA. THURSDAY RIDGING
RETURNS TO THE NORTHERN PLAINS WITH TEMPERATURES RETUNING TO
NORMAL FOR THIS TIME OF YEAR. A STALLED OUT BOUNDARY ALONG THE
EASTERN PLAINS OF COLORADO AND WYOMING WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT WITH SERIES OF UPPER LEVEL DISTURBANCES
MOVE THROUGH THE RIDGE AND EVENTUALLY A STRONGER SYSTEM MOVES
ACROSS THE DAKOTAS THROUGH THE WEEKEND AND BRINGS BETTER CHANCES
FOR PRECIPITATION TO WESTERN NEBRASKA SUNDAY. WEAK RIDGE BUILDS
BACK IN THE FIRST PART OF THE WORK WEEK.

&&

.AVIATION...
SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED
THROUGH THE OVERNIGHT FOR BOTH THE LBF AND VTN FLIGHT TERMINALS.  AN
UPPER LEVEL TROUGH WILL SLOWLY EJECT EAST FROM THE INTER MOUNTAIN
WEST TOWARD THE GREAT PLAINS.  AIDED BY STRONG UPPER LEVEL
SUPPORT...SURFACE LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO
WHICH IN TURN WILL FORCE A WARM FRONT NORTHWARD OVER SOUTHERN
NEBRASKA.  STORMS ARE EXPECTED TO DEVELOP OVER TWO REGIONS...FIRST
ALONG THE HIGHER TERRAIN OF EASTERN COLORADO/WYOMING...AND THE
SECOND AREA ALONG THE SURGING WARM FRONT.  STRONG WIND AND VERY
LARGE HAIL WILL REMAIN THE PRIMARY THREAT...HOWEVER ISOLATED
TORNADOES CANNOT BE RULED OUT...ESPECIALLY SOUTH OF THE LBF
TERMINAL.  FOR THE TAF FORECAST...GENERALLY FOLLOWED THE GUIDANCE OF
THE NAM SOLUTION WHICH INITIALLY DEVELOPS STORMS ACROSS THE WEST AS
EARLY AS 21Z...WITH FURTHER DEVELOPMENT ALONG THE WARM FRONT NEAR/BY
00Z.  THE INITIAL STORMS WILL CONGEAL INTO A EASTWARD PROPAGATING
MCS WITH VERY STRONG ERRATIC WIND EXPECTED. OTHER STORMS/MCS LOOK TO
PUSH EAST OUT OF EASTERN COLORADO OVERNIGHT...POSSIBLY AFFECTING
BOTH THE LBF AND VTN TERMINALS...SO WILL ADD THE MENTION OF
ADDITIONAL STORMS TO THE ONGOING TAF FORECAST. SEVERE WIND WITH
HAIL AND VERY HEAVY RAINFALL IS POSSIBLE DURING THE 06Z TO 12Z
TIMEFRAME WITH THIS SECOND COMPLEX OF STORMS.

&&

.HYDROLOGY...
HEAVY RAIN IS POSSIBLE TONIGHT AND THEN AGAIN DURING THE
MONDAY/MONDAY NIGHT TIMEFRAME. THE 19.12Z NAM AND GFS SOLUTIONS
CONTINUE TO INDICATE A 3 TO 4 INCH RAIN CENTER ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...WITH THE NAM TARGETING THE NORTH PLATTE AND
PLATTE RIVER CONFLUENCE NORTHEAST THROUGH SOUTHERN HOLT COUNTY.  GFS
HAS THE RAIN CENTER FURTHER WEST AND NORTH...GENERALLY WEST OF LAKE
MCCONAUGHY NORTH THROUGH WESTERN CHERRY COUNTY.  THE NAM REMAINS
SLIGHTLY FURTHER SOUTH WITH THE OVERALL PROGRESSION OF THE
SYSTEM...WITH THE GFS STACKING THE SYSTEM JUST NORTH OF LINCOLN
COUNTY.  REGARDLESS...A HEAVY RAIN CENTER WILL PRESENT ITSELF
SOMEWHERE OVER NORTH CENTRAL NEBRASKA...WHICH COULD EXACERBATE RIVER
FLOODING FURTHER AS HIGH WATER LEVELS CONTINUE DUE TO LATE SEASON
SNOW MELT. THE NEED FOR A FLOOD/FLASH FLOOD WATCH WILL BE
REEVALUATED LATER TODAY OR TONIGHT.

ONE FINAL HYDRO CONCERN...NORTHWEST WINDS WILL INCREASE LATE MONDAY
NIGHT INTO TUESDAY...WITH GUST POTENTIAL OF GREATER THAN 25KTS.
WITH LAKE MCCONAUGHY AT BANKFULL...LARGE WAVES WILL DEVELOP ALONG
THE LONG FETCH OF THE LAKE...WHICH COULD CAUSE ISSUES FOR SMALL
BOATS AND TRAFFIC ALONG THE DAM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL
10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ022-023-035-036-056>058-069.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...JACOBS
Hazardous weather outlook, Jun 19, 2:27 PM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT SUN JUN 19 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-202030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT SUN JUN 19 2011 /227 PM MDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE STORM PREDICTION CENTER HAS ISSUED A PUBLIC SEVERE WEATHER
OUTLOOK WHICH INCLUDES SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS SOUTHWESTERN AND SOUTH CENTRAL NEBRASKA...WHICH
INCLUDES THE INTERSTATE 80 CORRIDOR. A WARM FRONT IS EXPECTED TO
LIFT NORTH INTO SOUTHWESTERN NEBRASKA AND UP INTO PANHANDLE
PROVIDING FOCUS FOR STORM DEVELOPMENT AFTER 4 PM CDT. STORMS
DEVELOPING ALONG THE FRONT MAY BE CAPABLE OF VERY LARGE
HAIL...WIND DAMAGE AND ISOLATED TORNADOES. STORM MOTION IS
EXPECTED TO BE NORTHEAST AT 15 MPH.

TONIGHT...THE WARM FRONT STRENGTHENS ACROSS SOUTHERN NEBRASKA AND
STORMS CONTINUE TO DEVELOP ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTH CENTRAL NEBRASKA PRODUCING LARGE OR VERY LARGE HAIL.
ALSO THE THREAT OF WIND DAMAGE WILL INCREASE AS THE STORMS CONGEAL
INTO A CONVECTIVE COMPLEX THAT WILL PUSH EAST ACROSS THE STATE.

TOTAL RAINFALL TODAY AND TONIGHT OF UP 1 AND 1/2 INCHES COULD
PRODUCE MINOR FLOODING...ESPECIALLY IN URBAN AREAS AND IN AREAS
THAT HAVE RECEIVED RECENT HEAVY RAINFALL.   LOCAL AMOUNTS HIGHER
WITH STRONGEST STORMS COULD PRODUCE FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAIN AND FLOODING IS POSSIBLE MONDAY AND MONDAY NIGHT. AN
UPPER LEVEL DISTURBANCE COULD DEEPEN ACROSS SOUTHWEST NEBRASKA
AND TRACK SLOWLY NORTH PRODUCING A 3 TO 5 INCH HEAVY RAIN CENTER
ACROSS SOUTHWESTERN NEBRASKA INCLUDING LINCOLN COUNTY. THE NEED
FOR A FLOOD OR FLASH FLOOD WATCH WILL BE EVALUATED LATER TODAY OR
TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY ALONG AND SOUTH OF
INTERSTATE 80 AND POSSIBLY IN THE NEBRASKA PANHANDLE FROM AROUND
3 PM CDT THROUGH 9 PM CDT. ALL SPOTTERS ARE ASKED TO REPORT SEVERE
HAIL...WIND AND TORNADOES TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Jun 19, 5:40 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             6 N STUART              42.69N 99.14W
06/19/2011  E1.75 INCH       HOLT               NE   PUBLIC

&&

SPRINGER
Local storm report, Jun 19, 5:41 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             5 NNE STUART            42.67N 99.10W
06/19/2011  M1.75 INCH       HOLT               NE   PUBLIC

&&

VAN PELT
Local storm report, Jun 19, 5:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TORNADO          8 S WAUNETA             40.30N 101.37W
06/19/2011                   DUNDY              NE   LAW ENFORCEMENT

            CHASE COUNTY SHERIFF REPORTED TORNADO 8 MILES SOUTH OF
            WANETA

&&

VAN PELT
Local storm report, Jun 19, 6:07 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             12 N ATKINSON           42.71N 98.98W
06/19/2011  M1.00 INCH       HOLT               NE   PUBLIC

            PUBLIC REPORTED A FEW HAIL STONES THE SIZE OF A
            QUARTER...BUT MOST WERE THE SIZE OF A LARGE MARBLE.

&&

SJACOBS
Special weather statement, Jun 19, 6:08 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT SUN JUN 19 2011

NEZ037-038-059-200100-
CUSTER NE-LINCOLN NE-LOGAN NE-
708 PM CDT SUN JUN 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN...NORTHEASTERN
LINCOLN AND WESTERN CUSTER COUNTIES UNTIL 800 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF GANDY...OR 13 MILES SOUTH OF
STAPLETON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  STAPLETON...
  ARNOLD...
  GANDY...
  TARBOZ LAKE...
  HIGHWAY 92 MILE MARKER 240...
  HIGHWAY 92 MILE MARKER 260...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JACOBS
Local storm report, Jun 19, 6:14 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT SUN JUN 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FUNNEL CLOUD     6 SE HAYES CENTER       40.45N 100.94W
06/19/2011                   HAYES              NE   TRAINED SPOTTER

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:00 PM MDTAreal Flood AdvisoryLBFDeuel6 hr
Jun 19, 6:03 PM MDTTornado WarningLBFHayes27 min
Jun 19, 6:16 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes44 min
Jun 19, 6:17 PM MDTFlash Flood WarningLBFCuster, Logan7 hr
Jun 19, 6:19 PM MDTSevere Thunderstorm WarningLBFChase26 min
Jun 19, 6:19 PM MDTTornado WarningLBFFrontier, Hayes41 min
Jun 19, 6:26 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins49 min
Jun 19, 6:31 PM MDTTornado WarningLBFDeuel, Keith, Perkins29 min
Jun 19, 6:38 PM MDTSevere Thunderstorm WarningLBFHayes37 min
Jun 19, 6:47 PM MDTSevere Thunderstorm WarningLBFCuster, Logan43 min
Jun 19, 6:58 PM MDTTornado WarningLBFFrontier32 min
Jun 19, 7:00 PM MDTSevere Thunderstorm WarningLBFFrontier30 min
Jun 19, 7:00 PM MDTTornado WarningLBFDeuel, Keith, Perkins30 min
Jun 19, 7:05 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes25 min
Jun 19, 7:24 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan51 min
Jun 19, 7:26 PM MDTTornado WarningLBFFrontier34 min
Jun 19, 7:27 PM MDTFlash Flood WarningLBFFrontier, Hayes6 hr
Jun 19, 7:27 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins48 min
Jun 19, 7:28 PM MDTSevere Thunderstorm WarningLBFFrontier32 min
Jun 19, 7:31 PM MDTSevere Thunderstorm WarningLBFFrontier29 min
Jun 19, 7:34 PM MDTTornado WarningLBFChase41 min
Jun 19, 7:36 PM MDTSevere Thunderstorm WarningLBFHayes39 min
Jun 19, 7:39 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins51 min
Jun 19, 7:49 PM MDTFlash Flood WarningLBFCuster6 hr
Jun 19, 8:00 PM MDTSevere Thunderstorm WarningLBFFrontier60 min
Jun 19, 8:07 PM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 19, 8:10 PM MDTTornado WarningLBFChase50 min
Jun 19, 8:15 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes45 min
Jun 19, 8:20 PM MDTSevere Thunderstorm WarningLBFLincoln40 min
Jun 19, 8:26 PM MDTTornado WarningLBFFrontier, Hayes34 min
Jun 19, 8:31 PM MDTTornado WarningLBFLincoln29 min
Jun 19, 8:41 PM MDTSevere Thunderstorm WarningLBFCuster37 min
Jun 19, 8:41 PM MDTSevere Thunderstorm WarningLBFChase, Hayes34 min
Jun 19, 8:52 PM MDTFlash Flood WarningLBFChase, Hayes5 hr
Jun 19, 8:55 PM MDTSevere Thunderstorm WarningLBFChase50 min
Jun 19, 8:58 PM MDTTornado WarningLBFLincoln32 min
Jun 19, 9:11 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min
Jun 19, 9:13 PM MDTSevere Thunderstorm WarningLBFCuster, Loup24 min
Jun 19, 9:16 PM MDTFlash Flood WarningLBFCuster4 hr
Jun 19, 9:26 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 19, 9:39 PM MDTSevere Thunderstorm WarningLBFChase, Hayes51 min
Jun 19, 9:58 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln47 min
Jun 19, 10:11 PM MDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 19, 10:24 PM MDTSevere Thunderstorm WarningLBFCuster51 min
Jun 19, 10:26 PM MDTSevere Thunderstorm WarningLBFFrontier, Hayes49 min
Jun 19, 10:42 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln48 min
Jun 19, 11:13 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 19, 11:15 PM MDTSevere Thunderstorm WarningLBFFrontier45 min
Jun 19, 11:23 PM MDTSevere Thunderstorm WarningLBFFrontier37 min
Jun 19, 11:48 PM MDTSevere Thunderstorm WarningLBFChase42 min
Jun 19, 11:57 PM MDTSevere Thunderstorm WarningLBFFrontier24 min
Jun 20, 12:26 AM MDTSevere Thunderstorm WarningLBFCuster49 min
Jun 20, 12:27 AM MDTSevere Thunderstorm WarningLBFChase, Hayes48 min
Jun 20, 1:37 AM MDTAreal Flood AdvisoryLBFChase, Frontier, Hayes6 hr
Jun 20, 1:47 AM MDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan6 hr
Jun 20, 2:55 AM MDTFlash Flood WatchLBFArthur, Boyd, Brown, Chase, Cherry, Deuel and 15 more24 hr
Jun 20, 7:34 AM MDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan8 hr
Jun 20, 7:40 AM MDTAreal Flood AdvisoryLBFChase, Frontier, Hayes8 hr
Jun 20, 1:43 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins47 min
Jun 20, 2:12 PM MDTAreal Flood AdvisoryLBFKeith, Lincoln, Perkins6 hr
Jun 20, 2:46 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln44 min
Jun 20, 3:01 PM MDTAreal Flood AdvisoryLBFKeith, Lincoln6 hr
Jun 20, 3:07 PM MDTFlash Flood WarningLBFKeith, Lincoln4 hr
Jun 20, 3:12 PM MDTAreal Flood AdvisoryLBFChase, Hayes6 hr
Jun 20, 3:36 PM MDTAreal Flood AdvisoryLBFLincoln102 min
Jun 20, 4:00 PM MDTAreal Flood AdvisoryLBFChase, Hayes, Lincoln, Perkins6 hr
Jun 20, 5:15 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler21 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.